PDA

View Full Version : Blood Pressure



Suzyq
09-16-2005, 08:11 PM
I`ve been having a rough time the last few months.Iwas doing fairly well for awhile.I was on 5mg of pred and Imuran.I was noticing that I kept getting neck pain on the sides of my neck and right in front of my ears.I mentioned it to my rheumy and pcp a couple of times and they just kind of shrugged it off on the lupus.Then the last of June I got up one morning with a fever of 103.I called my rheumy as soon as they got there and he told me to come in asap.He took me off of the Imuran because of the fever and increased the pred to 20mg(I can`t tolerate very high doses anymore because for some reason it makes me hemorrage)Did a sed rate and it was 70.So I did get better.Started lowering the pred and it allstarted again so they start thinking maybe a salivary gland infection and put me on a round of antibiotics.Helped a little but soon back like I was even worst so back up on the pred.Rheumy wants me to start Avara but I don`t think so.Also put me on Relafen which helps some.Now I`m having these horriable spells with severe pressure in the sides of my neck and now my head.I think maybe my blood pressure is spiking pretty high.If I take Lasix(been retaining a lot of fluid,maybe from the pred)and clonipin I get better.My question is---could the pred be making my blood pressure go up?Went to my pcp today and told him its been going on to long and I at least want to try to find out what the problem is.So--Tuesday having a ct scan run on the front of my neck,especially soft tissue(?)Today my blood pressure was 120 over 90 and had already taken Altace(for blood pressure)Lasix and clonipin.Nurse said no telling what it was before I took the meds.This is the first time in the 20 years I`ve been dealing with lupus I`ve had trouble with my neck plus I`m SO TIRED most of the time. I`m just scared I`m going to stroke out with one of these spells.I`ve been raising my 10 year old grandson since he was 6 months old and he needs me(starting to get a little depressed) I would appreciate any input you guys have. THANKS

Saysusie
09-22-2005, 03:15 PM
Hi SuzyQ;
Yes - prednisone can cause increased blood pressure and headaches. Side effects include retention of sodium (salt) and fluid, weight gain, high blood pressure, loss of potassium, headache and muscle weakness. Prednisone also causes puffiness of the face (moon face), growth of facial hair, thinning and easy bruising of the skin, impaired wound healing, glaucoma, cataracts, ulcers in the stomach and duodenum, worsening of diabetes, irregular menses, rounding of the upper back ("buffalo hump"), obesity, retardation of growth in children, convulsions, and psychiatric disturbances. The psychiatric disturbances include depression, euphoria, insomnia, mood swings, personality changes, and even psychotic behavior.

Best of Luck
Saysusie